MAUDE Adverse Event Report: COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56417
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k170931.Device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure involving an occlusion of the left common iliac vein, a triforce peripheral crossing set catheter split.At the beginning of the procedure, an unspecified cook 0.035 inch roadrunner wire guide was placed in the left saphenous vein through the 14fr 15cm triforce sheath.During advancement of the sheath, the sheath would not follow along the catheter already present in the occlusion.It was found, via fluoroscopy, that the tip of the catheter had partially split down the side.The catheter was able to be removed through the sheath.The procedure was completed with an unknown catheter and without the sheath.The anatomy was not reported to be tortuous or calcified.The patient's outcome was reported as "good." upon initial evaluation of the device on 03feb2020, the catheter was split on both sides.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.B5- correction: the device inspection showed that the sheath was split, not the catheter.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified procedure involving an occlusion of the left common iliac vein, a triforce peripheral crossing set catheter split.At the beginning of the procedure, an unspecified cook 0.035 inch roadrunner wire guide was placed in the left saphenous vein through the 14fr 15cm triforce sheath.During advancement of the sheath, the sheath would not follow along the catheter already present in the occlusion.It was found, via fluoroscopy, that the tip of the catheter had partially split down the side.The catheter was able to be removed through the sheath.The procedure was completed with an unknown catheter and without the sheath.The anatomy was not reported to be tortuous or calcified.The patient's outcome was reported as "good." upon initial evaluation of the device on 03feb2020, the sheath, not the catheter, was split on both sides.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, and specifications was conducted during the investigation, as well as a visual inspection of the complaint device.The complaint device was returned with the cxi fully advanced into the sheath.The visual inspection of the device found the sheath tip to be split on both sides.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of complaint file provides evidence to support that the device was manufactured to specification.As there are adequate inspection activities established and objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu states: ¿the device should not be forced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ the ifu cautions: ¿caution: be sure the wire guide tip is extended beyond the cxi support catheter tip at all times, and the cxi support catheter tip is extended beyond the flexor sheath tip at all times.¿ based on the information provided and the results of the investigation, cook has concluded that the patient's anatomy and the procedure contributed to this event, as it was reported that the anatomy was occluded.Reportedly, the catheter was in the occlusion; however, the sheath would not follow.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TRIFORCE¿ PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9665114
Report Number1820334-2020-00272
Device Sequence Number2883825
Product Code KRA
UDI-Device Identifier00827002564176
UDI-Public(01)00827002564176(17)220723(10)9810958
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2022
Device Model NumberG56417
Device Catalogue NumberKCXS-5.0-35-100-RB-0/DAV-HC
Device Lot Number9810958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer02/03/2020
04/22/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date02/25/2020
04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1